\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Semi-exact solutions and pulsating fronts for Lotka-Volterra systems of two competing species in spatially periodic habitats

  • * Corresponding author

    * Corresponding author 

The research of C.-C. Chen is partly supported by the grant 102-2115-M-002-011-MY3 of Ministry of Science and Technology, Taiwan. The research of L.-C. Hung is partly supported by the grant 104EFA0101550 of Ministry of Science and Technology, Taiwan. The research of C.-H. Wu is partly supported by the grant MOST 105-2628-M-024-001-MY2 and 107-2636-M-024-001 of Ministry of Science and Technology, Taiwan and National Center for Theoretical Science (NCTS)

Abstract Full Text(HTML) Figure(9) Related Papers Cited by
  • We are concerned with the coexistence states of the diffusive Lotka-Volterra system of two competing species when the growth rates of the two species depend periodically on the spacial variable. For the one-dimensional problem, we employ the generalized Jacobi elliptic function method to find semi-exact solutions under certain conditions on the parameters. In addition, we use the sine function to construct a pair of upper and lower solutions and obtain a solution of the above-mentioned system. Next, we provide a sufficient condition for the existence of pulsating fronts connecting two semi-trivial states by applying the abstract theory regarding monotone semiflows. Some numerical simulations are also included.

    Mathematics Subject Classification: Primary: 35K57; Secondary: 35C07, 83C15.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The profile of $ \phi(x) $

    Figure 2.  The profiles of $ u $ (red), $ v $ (green), $ m_1 $ (blue) and $ m_2 $ (cyan)

    Figure 3.  The profiles of $ u $ (red), $ v $ (green), $ m_1 $ (blue) and $ m_2 $ (cyan)

    Figure 4.  $ \frac{c_{22}}{c_{12}} = \frac{1}{3} $ (red), $ \frac{m_2(x)}{m_1(x)} $ (green) and $ \frac{c_{21}}{c_{11}} = 2 $ (blue), where $ \frac{m_2(x)}{m_1(x)} = \frac{18 \left(20+3 \sqrt{3}\right) \phi (x)+8 \left(26+9\sqrt{17}\right)}{27 \left(24+\sqrt{3}+2 \sqrt{51}\right) \phi(x)+36 \left(18+\sqrt{17}\right)} $ and $ \phi = \phi(x) $ is the solution of (17) with $ \phi'(0) = \frac{2\sqrt{2}}{9} $

    Figure 5.  The profile of the long time behavior of the solution with initial data in (42)

    Figure 6.  The profile of the long time behavior of the solution with initial data in (43)

    Figure 7.  The spreading of $ u $ occurs

    Figure 8.  The profile of the long time behavior of Example 2 shows $ u $ invades $ v $ eventually

    Figure 9.  The profile of the long time behavior of Example 3 with $ h = 0.01 $

  • [1] H. BerestyckiF. Hamel and L. Roques, Analysis of the periodically fragmented environment model: Ⅰ – Influence of periodic heterogeneous environment on species persistence,, J. Math. Biology, 51 (2005), 75-113.  doi: 10.1007/s00285-004-0313-3.
    [2] H. BerestyckiF. Hamel and L. Roques, Analysis of the periodically fragmented environment model : Ⅱ - Biological invasions and pulsating travelling fronts, J. Math. Pures Appl., 84 (2005), 1101-1146.  doi: 10.1016/j.matpur.2004.10.006.
    [3] R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-diffusion Equations, Chichester, UK: Wiley, 2003. doi: 10.1002/0470871296.
    [4] C.-C. ChenL.-C. HungM. MimuraM. Tohma and D. Ueyama, Semi-exact equilibrium solutions for three-species competition-diffusion systems, Hiroshima Math J., 43 (2013), 176-206. 
    [5] C.-C. ChenL.-C. HungM. Mimura and D. Ueyama, Exact travelling wave solutions of three-species competition-diffusion systems, Discrete Contin. Dyn. Syst. Ser. B, 17 (2012), 2653-2669.  doi: 10.3934/dcdsb.2012.17.2653.
    [6] J. DockeryV. HutsonK. Mischaikow and M. Pernarowski, The evolution of slow dispersal rates: a reaction diffusion model, J. Math. Biol., 37 (1998), 61-83.  doi: 10.1007/s002850050120.
    [7] E. Fan and J. Zhang, Applications of the Jacobi elliptic function method to special-type nonlinear equations, Physics Letters A, 305 (2002), 383-392.  doi: 10.1016/S0375-9601(02)01516-5.
    [8] J. Fang and X.-Q. Zhao, Traveling waves for monotone semiflows with weak compactness, SIAM J. Math. Anal., 46 (2014), 3678-3704.  doi: 10.1137/140953939.
    [9] J. FangX. Yu and X.-Q. Zhao, Traveling waves and spreading speeds for time-space periodic monotone systems, J. Funct. Anal., 272 (2017), 4222-4262.  doi: 10.1016/j.jfa.2017.02.028.
    [10] M. Freidlin and J. Gartner, On the propagation of concentration waves in periodic and random media, Sov. Math. Dokl., 20 (1979), 1282-1286. 
    [11] L. Girardin, Competition in periodic media: Ⅰ-Existence of pulsating fronts, Discrete and Continuous Dynamical Systems-Series B, 22 (2017), 1341-1360.  doi: 10.3934/dcdsb.2017065.
    [12] X. He and W.-M. Ni, Global dynamics of the Lotka-Volterra competition-diffusion system: diffusion and spatial heterogeneity, Ⅰ, Communications on Pure and Applied Mathematics, 69 (2016), 981-1014.  doi: 10.1002/cpa.21596.
    [13] Y.-L. Huang and C.-H. Wu, Positive steady states of reaction-diffusion-advection competition models in periodic environment, J. Math. Anal. Appl., 453 (2017), 724-745.  doi: 10.1016/j.jmaa.2017.04.026.
    [14] V. HutsonY. Lou and K. Mischaikow, Spatial heterogeneity of resources versus LotkaVolterra dynamics, J. Differential Equations, 185 (2002), 97-136.  doi: 10.1006/jdeq.2001.4157.
    [15] K.-Y. Lam and W.-M. Ni, Uniqueness and complete dynamics in heterogeneous competition-diffusion systems, SIAM J. Appl. Math., 72 (2012), 1695-1712.  doi: 10.1137/120869481.
    [16] X. Liang and X.-Q. Zhao, Spreading speeds and traveling waves for abstract monostable evolution systems, J. Funct. Anal., 259 (2010), 857-903.  doi: 10.1016/j.jfa.2010.04.018.
    [17] Y. Lou, On the effects of migration and spatial heterogeneity on single and multiple species, J. Differential Equations, 223 (2006), 400-426.  doi: 10.1016/j.jde.2005.05.010.
    [18] Y. Lou, Some challenging mathematical problems in evolution of dispersal and population dynamics, in, Tutorials in Mathematical Biosciences, Ⅳ, Lecture Notes in Math. 1922, Springer, Berlin, 2008, 171–205. doi: 10.1007/978-3-540-74331-6_5.
    [19] W.-M. Ni, The Mathematics of Diffusion, CBMS-NSF Regional Conf. Ser. in Appl. Math. 82, SIAM, Philadelphia, 2011. doi: 10.1137/1.9781611971972.
    [20] M. Rodrigo and M. Mimura, Exact solutions of a competition-diffusion system, Hiroshima Math. J., 30 (2000), 257-270. 
    [21] X. Yu and X.-Q. Zhao, Propagation phenomena for a reaction-advection-diffusion competition model in a periodic habitat, J. Dynamics and Differential Equations, 29 (2017), 41-66.  doi: 10.1007/s10884-015-9426-1.
    [22] H. Zhang, Extended Jacobi elliptic function expansion method and its applications, Communications in Nonlinear Science and Numerical Simulation, 12, 627–635. doi: 10.1016/j.cnsns.2005.08.003.
  • 加载中

Figures(9)

SHARE

Article Metrics

HTML views(351) PDF downloads(488) Cited by(0)

Access History

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return